North Carolina, 2011Damaging Winds in North Carolina, July 23, 2011
July 23, 2011 · NWS RAH · 7 events in 3 counties and zones
|Scattered thunderstorms produced wind damage across the area, with widespread wind damage reported in Johnston County, where one mobile home was destroyed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave disturbance moved through the region as afternoon temperatures soared|into the triple digits, resulting in strong destabilization across central North Carolina.|Scattered thunderstorms produced wind damage across the area, with widespread wind damage reported in Johnston County, where one mobile home was destroyed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 23, 1:07 PM EST, 33 minutes earlier.
Area forecast discussion, Jul 23, 1:07 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT SAT JUL 23 2011
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER OUR REGION TODAY THEN
DRIFT WEST ON SUNDAY. EXTREMELY DANGEROUS HOT CONDITIONS WILL
PERSIST THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM...
EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL NORTH
CAROLINA THROUGH THIS EVENING WITH A HEAT ADVISORY FOR THE
NORTHWEST PIEDMONT. THERE IS NO PROFIT IN REDUCING OR CHANGING
CURRENT ISSUANCES WITH TRIPLE DIGIT HIGH TEMPERATURES IN SPOTS
STILL LIKELY.
DEWPOINTS IN PARTS OF CENTRAL NORTH CAROLINA DROPPED INTO THE MID
60S FRIDAY. GREENSBORO AND MOREHEAD SOUNDINGS DRIER THIS MORNING
THAN 24 HOURS AGO... WITH ROANOKE MORE MOIST IN DECENT VORTICITY
LOBE. DEWPOINTS GENERALLY DOWN ABOUT TWO DEGREES FROM THIS TIME
FRIDAY. A RISK SOME LOCATIONS COULD SEE DEWPOINTS IN THE LOWER 60S
THIS AFTERNOON. 850 MILLIBAR TEMPERATURES UNCHANGED THIS MORNING
AND FORECAST THICKNESSES SIMILAR TO FRIDAY... SO SIMILAR
AFTERNOON TEMPERATURES TODAY... MID 90S NORTHWEST PIEDMONT... 98
TO 103 ELSEWHERE.
VORTICITY CENTER OVER THE VIRGINIA MOUNTAINS TO MOVE EAST
SOUTHEAST TODAY... BUT CLOUDINESS NOT INTERFERING WITH SUNSHINE IN
A MAJOR WAY UNTIL LATE IN THE AFTERNOON. IT MAY HOWEVER PRODUCE A
FEW THUNDERSTORMS LATE TODAY ACROSS THE VIRGINIA BORDER AND
TRIAD... AND INTO THE EVENING HOURS IN THE NORTHEAST. OTHERWISE
THE BEST WIND FIELD CONTINUES TO BE IN THE SOUTHEAST AND SOUTH...
SO THE AREAS JUST NORTHEAST OF CHARLOTTE MIGHT BE LEAST FAVORED
FOR RAIN TODAY. SIMILAR TO FRIDAY... RAIN CHANCES STILL APPEAR TO
BE NOT MUCH MORE THAN SLIGHT. ISOLATED SHOWERS COULD PERSIST DEEP
INTO THE NIGHT HOWEVER. SEVERE WIND THREAT AND HEAVY LOCAL RAIN
THREAT SIMILAR TO FRIDAY... TINY BUT NOT ZERO. LOW TEMPERATURES
MID TO UPPER 70S.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 1030 AM...
A VERY MINOR DROP IN THICKNESS AND 850 MILLIBAR TEMPERATURES
FORECAST BY THE MODELS FOR SUNDAY. PRESSURE HEIGHTS FALL SUNDAY
AFTERNOON IN RESPONSE TO A BROAD TROUGH MOVING THROUGH NEW ENGLAND
AND THE MID ATLANTIC STATES SUNDAY AFTERNOON. FORECAST VERTICAL
AIR MASS PROFILES LITTLE CHANGED FROM THAT OF TODAY. WITH THE BEST
WINDS AGAIN OVER THE SOUTH AND EAST... THESE AREAS SLIGHTLY
PREFERRED FOR AFTERNOON CONVERGENCE AND CONVECTION... BUT CHANCES
REMAIN SLIGHT AT THIS TIME. TEMPERATURES PERHAPS TO TAKE ANOTHER
DEGREE FALL FROM THE PREVIOUS DAY. DEWPOINTS AGAIN MAY SLIP INTO
THE MID 60S IN SPOTS. CURRENT FORECAST WOULD JUSTIFY A HEAT
ADVISORY FOR PARTS OF OUR EXTREME SOUTH AND SOUTHEAST. A LOOK AT
THIS MORNINGS MODELS AND THE AFTERNOON DEWPOINTS MAY CHANGE
THINGS... BUT CONSIDERING LEAVING ANY ISSUANCES FOR THE MIDNIGHT
SHIFT. AFTERNOON HIGH TEMPERATURES MID 90S TO NEAR 100. MOSTLY MID
70S FOR LOWER TEMPERATURES.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 220 AM SATURDAY...
NEXT SHORT WAVE TROUGH ALOFT EXPECTED TO MOVE ACROSS SOUTHERN
CANADA AND THE NORTHERN UNITED STATES MONDAY AND TUESDAY WILL
HELP TO FURTHER LOWER HEIGHTS ALOFT AND SEND A COLD FRONT INTO THE
REGION (WITH A SHARPENING LEE SIDE TROUGH IN ADVANCE OF THE
FRONT)... POSSIBLY DISSIPATING ACROSS CENTRAL NORTH CAROLINA
DURING THE FIRST HALF OF NEXT WEEK (ALTHOUGH THE LOW LEVEL AIR MASS
CHANGE WILL BE SMALL AND DIFFUSE AS IT MAKES IT INTO OUR AREA).
THIS SHOULD LEAD TO PROBABLY OUR BEST CHANCE OF SHOWERS AND STORMS
ACROSS CENTRAL NORTH CAROLINA FOR THE ENTIRE 7 DAY FORECAST
PERIOD. WILL CONTINUE CHANCE POPS FOR MONDAY AREA WIDE... AND
CHANCE POPS ACROSS THE SOUTHERN AND SOUTHEASTERN HALF OF THE AREA
ON TUESDAY AFTERNOON AGAIN. THINK WE SHOULD HAVE AT LEAST AN
ISOLATED SEVERE THREAT ON MONDAY AFTERNOON INTO THE EVENING... AND
AGAIN ON TUESDAY ACROSS THE SOUTH... THANKS TO THE WEAK
DISTURBANCE ALOFT AND SURFACE TROUGH/FRONT INTERACTING WITH A WARM
AND MOIST ATMOSPHERE. THE MAIN THREAT WILL BE FROM WET
MICROBURSTS... AS DEEP LAYER SHEAR IS GENERALLY EXPECTED TO BE 20
KNOTS OR LESS AND THE FREEZING LEVEL IS EXPECTED TO BE AROUND 16
THOUSAND FEET WITH PRECIPITABLE WATERS IN EXCESS OF 2 INCHES.
GIVEN THE HIGH MOISTURE CONTENT AND SOME WHAT WEAK STEERING FLOW
FLASH FLOODING WILL ALSO BE POSSIBLE... PRIMARILY IN URBAN AREAS.
CHANCE OF SHOWERS AND STORMS WILL BE LESS ON WEDNESDAY THROUGH
FRIDAY WITH DRIER AIR ALOFT OVERSPREADING THE AREA AND THE RIDGE
ALOFT BUILDING BACK INTO THE REGION.
HIGH TEMPERATURES ON MONDAY AND TUESDAY ARE EXPECTED TO BE IN THE
LOWER TO MID 90S... WITH POSSIBLY A FEW UPPER 90S ACROSS THE
SOUTH ON MONDAY AFTERNOON. THUS... WE MAY NEED ANOTHER HEAT
ADVISORY ACROSS THE SOUTHEASTERN HALF OF THE AREA ON MONDAY...
GIVEN EXPECTED HIGH TEMPERATURES AND DEWPOINT TEMPERATURES IN THE
LOWER 70S. HOWEVER... THE AMOUNT OF CLOUD COVER WILL BE A KEY ROLE
IN HOW MUCH WE CAN WARM. THE MID/UPPER LEVEL RIDGE IS EXPECTED TO
BUILD BACK INTO THE AREA MID TO LATE NEXT WEEK. THUS... EXPECT
HIGH TEMPERATURES WILL SLOWLY INCREASE EACH DAY FROM THE LOWER TO
MID 90S WEDNESDAY TO THE MID TO UPPER 90S BY FRIDAY... WITH
PERHAPS A FEW LOCATIONS HITTING THE 100 DEGREE MARK AGAIN BY THE
END OF NEXT WEEK.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 205 PM...
SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF HIGHWAY 64 AT
THIS TIME WITH OTHER SHOWERS TO ADVECT INTO THE TRIAD AREA FROM
THE WEST AND NORTHWEST SHORTLY. VFR CONDITIONS OUTSIDE THESE
SHOWERS THROUGH THE TAF PERIOD WITH THE EXCEPTION OF SOME MVFR
HAZE OR FOG NEAR SUNRISE WHERE RAINS ARE HEAVIEST THIS AFTERNOON.
SHOWERS WILL DECREASE IN COVERAGE AFTER 11 PM WITH A FEW SHOWERS
PERSISTING WELL PAST MIDNIGHT. GUSTY WINDS IN EXCESS OF 30 MPH
TODAY IN DOWNDRAFTS... WELL AWAY FROM ANY STORMS.
SIMILAR CONDITIONS FORECAST FOR SUNDAY AFTERNOON... THEN
THUNDERSTORM COVERAGE MORE WIDESPREAD MONDAY AFTERNOON. A CHANCE
FOR THUNDERSTORMS MAINLY SOUTHEAST TUESDAY AFTERNOON... THEN
SLIGHT MAINLY AFTERNOON RAIN CHANCES INTO THURSDAY. SOME MVFR FOG
OR HAZE PRIOR TO SUNRISE EACH MORNING.
&&
.CLIMATE...
GSO RDU
DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR
SAT 23: 99/1952 78/2010 105/1952 76/2010
SUN 24: 96/2010 78/2010 100/2010 79/2010
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NCZ008>011-024>028-040>043-073>078-083>086-088-089.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ007-021>023-
038-039.
&&
LONG TERM...BSD
AVIATION...VINCENT
Hazardous weather outlook, Jul 23, 3:06 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
406 AM EDT SAT JUL 23 2011
NCZ008>011-024>028-040>043-073>078-083>086-088-089-240930-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
406 AM EDT SAT JUL 23 2011
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE EXCESSIVE HEAT WARNING MAY NEED TO BE EXTENDED INTO SUNDAY AS
AFTERNOON TEMPERATURES NEAR OR JUST ABOVE 100 DEGREES COMBINED
WITH THE HUMIDITY WILL EQUATE TO HEAT INDICES NEAR 110 DEGREES.
NCZ007-021>023-038-039-240815-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
406 AM EDT SAT JUL 23 2011
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE HEAT ADVISORY MAY NEED TO BE EXTENDED INTO SUNDAY AS AFTERNOON
TEMPERATURES IN THE MID 90S COMBINED WITH THE HUMIDITY WILL EQUATE
TO HEAT INDICES AROUND 105 DEGREES FOR A FEW HOURS.
In the hours before
Local storm report, Jul 23, 8:44 AM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
944 AM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG DOBBINS HEIGHTS 34.90N 79.69W
07/22/2011 RICHMOND NC PUBLIC
HOMEOWNER AT 124 DOBBINS STREET CALLED TO REPORT TWO
LARGE OAK TREES UPROOTED CAUSING DAMAGE TO PROPERTY
FENCES AS WELL AS THE HOUSE
&&
EVENT NUMBER RAH1101051
ELLISSpecial weather statement, Jul 23, 1:06 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
206 PM EDT SAT JUL 23 2011
NCZ074>077-084>086-231900-
HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
206 PM EDT SAT JUL 23 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...SCOTLAND...
RICHMOND...MOORE...MONTGOMERY...LEE AND HOKE COUNTIES THROUGH 300 PM
EDT...
AT 204 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN MOVING ACROSS
HARNETT...SCOTLAND...RICHMOND...MOORE...MONTGOMERY...LEE AND HOKE
COUNTIES.
SOME LOCATIONS IMPACTED
INCLUDE...STAR...BISCOE...SANFORD...ROBBINS...AND CAMP MACKALL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3463 7946 3480 7968 3481 7992 3490 7985
3505 7988 3512 7993 3511 8007 3537 8005
3550 8018 3552 7934 3563 7912 3553 7897
3558 7890 3552 7869 3533 7853 3525 7862
3519 7909 3495 7903 3483 7919 3484 7935
TIME...MOT...LOC 1804Z 345DEG 4KT 3546 7978
ELLISSpecial weather statement, Jul 23, 1:07 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT SAT JUL 23 2011
NCZ021-022-231930-
FORSYTH-GUILFORD-
207 PM EDT SAT JUL 23 2011
...THUNDERSTORMS WITH STRONG WINDS WILL MOVE ACROSS GUILFORD AND
FORSYTH COUNTIES THROUGH 330 PM EDT...
AT 202 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STONEVILLE TO PILOT
MOUNTAIN...OR ALONG A LINE EXTENDING FROM 15 MILS NORTHWEST OF
WINSTON SALEM TO 25 MILES NORTHWEST OF GREENSBORO...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...DONNAHA...RURAL
HALL...STANLEYVILLE...LEWISVILLE...PFAFFTOWN...STOKESDALE...
WALKERTOWN ...AND GREENSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3614 8044 3627 8045 3625 7954 3610 7954
3596 7959 3591 7984 3592 8004 3601 8004
3603 8013 3602 8021 3600 8022 3599 8032
3597 8040 3599 8043 3603 8044 3609 8052
TIME...MOT...LOC 1806Z 310DEG 17KT 3651 7993 3622 8054
MWSSpecial weather statement, Jul 23, 1:16 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT SAT JUL 23 2011
NCZ041-042-231915-
JOHNSTON-WAKE-
216 PM EDT SAT JUL 23 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS JOHNSTON AND WAKE
COUNTIES THROUGH 315 PM EDT...
AT 215 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN MOVING THROUGH JOHNSTON AND WAKE COUNTIES.
SOME LOCATIONS IMPACTED INCLUDE...HOLLY
SPRINGS...ROLESVILLE...CLAYTON...SMITHFIELD...AND...SELMA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3599 7845 3587 7828 3577 7825 3561 7813
3559 7807 3542 7816 3535 7816 3525 7841
3526 7849 3552 7869 3561 7899 3586 7891
3587 7883 3593 7881 3592 7876 3597 7871
3601 7870 3603 7875 3607 7875 3607 7868
TIME...MOT...LOC 1815Z 294DEG 8KT 3559 7849
ELLISThunderstorm Wind, Johnston
- When
- July 23, 1:40 PM EST to 1:43 PM EST
- Where
- Johnston County, 3.5 mi N of Four Oaks to 3.37 mi W of Smithfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 35.500, -78.420
Numerous trees and power-lines were blown down along NC Highway 210 near Black Creek Road. One mobile home was destroyed by a fallen tree. Monetary damages were estimated.
Thunderstorm Wind, Johnston
- When
- July 23, 1:50 PM EST
- Where
- Johnston County, 1.78 mi NW of Selma to 1.11 mi NW of Selma
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.550, -78.300
Trees and power-lines were blown near Buffalo Road. Trees were also blown down on |Noble Street.
Thunderstorm Wind, Wilson
- When
- July 23, 3:05 PM EST to 3:12 PM EST
- Where
- Wilson County, Wilson to 2.36 mi SSW of Town Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.730, -77.920
Several trees and power-lines were blown down along the swath. A storage building and a porch was lifted and thrown across a street on Bridgersville Road near Elm City. Monetary damages were estimated.
Thunderstorm Wind, Wilson
- When
- July 23, 3:29 PM EST
- Where
- Wilson County, 0.69 mi N of Bridgersville
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.760, -77.750
Trained spotter measured a 65 mph wind gust.
Thunderstorm Wind, Wilson
- When
- July 23, 3:45 PM EST
- Where
- Wilson County, 1.78 mi NE of Bridgersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.770, -77.730
One tree was blown down on NC Highway 42 near the Wilson and Edgecombe County line.
Thunderstorm Wind, Wake
- When
- July 23, 5:30 PM EST
- Where
- Wake County, 0.89 mi SE of Varina
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.590, -78.790
Numerous large tree limbs were blown down.
Thunderstorm Wind, Johnston
- When
- July 23, 5:56 PM EST
- Where
- Johnston County, 2.74 mi ENE of Drug Store
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 35.616, -78.535
Multiple trees were blown down near Cornwallis Road and NC Highway 42.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Michigan, July 23, 20112 deaths · 1 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, July 23 to 25, 2011$433,000 · 50 kt wind · 27 events
- Flash Flooding and Hail in North Dakota, July 23, 2011$522,000 · 78 kt wind · 19 events
- Damaging Winds and Lightning Strikes in Illinois, July 23 to 24, 2011$541,000 · 60 kt wind · 6 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 23, 20111 injured · $300,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Minnesota, July 23, 20112 injured · $60,000 · 1.25 in hail · 14 events
- Hail and Damaging Winds in Ohio, July 23, 2011$111,000 · 50 kt wind · 12 events
- Damaging Winds and Lightning Strike in Arkansas, July 23 to 25, 2011$106,000 · 52 kt wind · 9 events
- Damaging Winds in Iowa, July 23, 2011$99,000 · 61 kt wind · 7 events
- Flash Flood and Damaging Winds in Iowa, July 23, 2011$100,000 · 75 kt wind · 3 events
- Flash Flood and Damaging Winds in Arizona, July 23, 2011$80,000 · 52 kt wind · 3 events
- Flash Flood in West Virginia, July 23, 2011$40,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332259, 332261, 332264, 332271, 332267, 332268, 332270.